MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION FLEXIMA BILIARY; CATHETER, BILIARY, DIAGNOSTIC

BOSTON SCIENTIFIC CORPORATION FLEXIMA BILIARY; CATHETER, BILIARY, DIAGNOSTIC
Model Number M00539260
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/01/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Block b3: approximated based on the date the manufacturer became aware of the event.Block e1: initial reporter's city: (b)(6); reported here as it exceeded the character limit for the designated field.Block h6: imdrf device code a0401 captures the reportable event of inner guide catheter detached.
 
Event or Problem Description
It was reported to boston scientific corporation that a flexima biliary preloaded stent was to be used to treat a choledocholithiasis during an endoscopic retrograde cholangiopancreatography (ercp) with stent placement procedure performed on an unknown date.During the procedure, while pulling the inner guide catheter to deploy the stent, the inner guide catheter tore.There was no patient complication reported as a result of this event.
 
Additional Manufacturer Narrative
Block b3: approximated based on the date the manufacturer became aware of the event.Block b5 has been updated with the additional information received on october 29, 2024.Block e1: initial reporter's city: (b)(6); reported here as it exceeded the character limit for the designated field.Block h6: imdrf device code a0401 captures the reportable event of inner guide catheter detached.Block h11: the flexima biliary preloaded stent was received for analysis.Visual inspection was performed and revealed the following: the guide catheter was kinked and detached, the push catheter was kinked, the push catheter's suture hole was torn, and the suture was detached.No other damages were noted on the device.Product analysis confirmed the reported event of the catheter guide break.The investigation concluded that the reported event and additional observed damages were most likely due to procedural factors encountered during the procedure.Factors such as the tortuosity of the procedure, the technique used by the physician, the amount of force applied to the device, and the manner in which the device was manipulated that may have contributed to the separation and kinking of the guide catheter, the kinking of the push catheter, the tearing of the push catheter's suture hole, and the separation of the suture.Therefore, a review and analysis of all available information indicated that the most probable cause is an adverse event related to the procedure.A labeling review was performed, and from the information available, this device was used per the instructions for use (ifu)/ product label.
 
Event or Problem Description
It was reported to boston scientific corporation that a flexima biliary preloaded stent was to be used to treat a choledocholithiasis during an endoscopic retrograde cholangiopancreatography (ercp) with stent placement procedure performed on an unknown date.During the procedure, while pulling the inner guide catheter to deploy the stent, the inner guide catheter tore.There was no patient complication reported as a result of this event.Additional information received on october 29, 2024.It was reported that the flexima biliary preloaded stent was to be used in the common bile duct.

Brand Name
FLEXIMA BILIARY
Common Device Name
CATHETER, BILIARY, DIAGNOSTIC
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
780 brookside drive
spencer IN 47460
Manufacturer Contact
carole morley
300 boston scientific way
marlborough, MA 01752
5086834015
MDR Report Key20428012
Report Number3005099803-2024-04888
Device Sequence Number18107950
Product Code FGE
UDI-Device Identifier08714729162575
UDI-Public08714729162575
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K965147
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 11/25/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberM00539260
Device Catalogue Number3926
Device Lot Number0032682756
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/19/2024
Supplement Date Received by Manufacturer10/29/2024
Initial Report FDA Received Date10/11/2024
Supplement Report FDA Received Date11/25/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/20/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown